Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 29, 2013, 2:14 AM MST for 5 counties in New Mexico. It took effect at Apr 30, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 2:14 AM MST (09:14 UTC)
- In effect from
- Apr 30, 2013, 12:00 PM MST
- Expired
- Apr 30, 2013, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6102 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS85 KABQ 290914 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 314 AM MDT MON APR 29 2013 ...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST PLATEAU AND THE NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND VERY LOW HUMIDITY VALUES... .CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF WEST-CENTRAL AND NORTHWEST NEW MEXICO. 8 TO 12 HOURS OF SINGLE DIGIT DAYTIME RELATIVE HUMIDITY LEVELS WILL BE THE RULE AFTER POOR RELATIVE HUMIDITY RECOVERIES TUESDAY MORNING. EXPECT HIGH TEMPERATURES WILL BE BETWEEN 8 AND 12 DEGREES ABOVE AVERAGE AND HIGH HAINES VALUES. WESTERLY WINDS WILL ALSO INCREASE WITH STRONG MIXING ANTICIPATED AHEAD OF THE NEXT STORM SYSTEM. NMZ101-105-292200- /O.UPG.KABQ.FW.A.0015.130430T1900Z-130501T0100Z/ /O.NEW.KABQ.FW.W.0016.130430T1900Z-130501T0100Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 314 AM MDT MON APR 29 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
195 WWUS85 KABQ 292206 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT MON APR 29 2013 ...RED FLAG WARNING TUESDAY AFTERNOON THROUGH EARLY EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH WEDNESDAY MID AFTERNOON THROUGH MID EVENING FOR THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .WEST WINDS WILL STRENGTHEN ACROSS NORTHWEST NEW MEXICO TUESDAY AFTERNOON AND LINGER UNTIL SUNSET AHEAD OF AN APPROACHING UPPER LEVEL TROUGH. IN ADDITION THERE WILL BE 8 TO 12 HOURS OF SINGLE DIGIT DAYTIME RELATIVE HUMIDITIES AND POOR HUMIDITY RECOVERIES TUESDAY. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE AVERAGE AND HAINES VALUES WILL PEAK AT 6. A COLD FRONT WILL DROP SOUTHWARD THROUGH NORTHERN NEW MEXICO ON WEDNESDAY. AHEAD OF THIS FRONT THE AREA OF MOST CRITICAL FIRE WEATHER CONDITIONS WILL SHIFT SOUTHWARD OVER THE MIDDLE RIO GRANDE VALLEY...INCLUDING THE ALBUQUERQUE METRO AREA...FROM MID AFTERNOON TO MID EVENING. NMZ101-105-301400- /O.CON.KABQ.FW.W.0016.130430T1900Z-130501T0100Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 406 PM MDT MON APR 29 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY. * AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-301400- /O.NEW.KABQ.FW.A.0016.130501T2100Z-130502T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 406 PM MDT MON APR 29 2013 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE METRO AREA. * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 44
235 WWUS85 KABQ 301137 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MDT TUE APR 30 2013 ...RED FLAG WARNING THIS AFTERNOON THROUGH EARLY EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH WEDNESDAY MID AFTERNOON THROUGH MID EVENING FOR THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .WEST WINDS WILL STRENGTHEN AHEAD OF AN APPROACHING UPPER LEVEL TROUGH ACROSS WEST-CENTRAL AND NORTHWEST NEW MEXICO THIS AFTERNOON...LINGERING UNTIL AROUND SUNSET. IN ADDITION...THERE WILL BE 8 TO 12 HOURS OF SINGLE DIGIT DAYTIME RELATIVE HUMIDITY VALUES. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE AVERAGE AND HAINES VALUES WILL PEAK AT 6. A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH NORTHERN NEW MEXICO WEDNESDAY. AHEAD OF THIS FRONT THE AREA OF MOST CRITICAL FIRE WEATHER CONDITIONS WILL SHIFT SOUTHWARD OVER THE MIDDLE RIO GRANDE VALLEY...INCLUDING THE ALBUQUERQUE METRO AREA...FROM MID AFTERNOON UNTIL MID EVENING. NMZ101-105-302200- /O.CON.KABQ.FW.W.0016.130430T1900Z-130501T0100Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 537 AM MDT TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * 20 FOOT WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-302200- /O.CON.KABQ.FW.A.0016.130501T2100Z-130502T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 537 AM MDT TUE APR 30 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE METRO AREA. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
605 WWUS85 KABQ 302140 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT TUE APR 30 2013 ...FIRE WEATHER WATCH CANCELED FOR WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE MIDDLE RIO GRANDE VALLEY... ...RED FLAG WARNING THROUGH EARLY EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .WEST WINDS WILL CONTINUE TO STRENGTHEN AHEAD OF AN APPROACHING UPPER LEVEL TROUGH ACROSS WEST CENTRAL AND NORTHWEST NEW MEXICO THIS EVENING...KEEPING SURFACE WINDS STRONG UNTIL AROUND SUNSET. IN ADDITION...SINGLE DIGIT RELATIVE HUMIDITY VALUES WILL CONTINUE. WINDS DO NOT LOOK AS STRONG FOR THE MIDDLE RIO GRANDE VALLEY WEDNESDAY SO THE FIRE WEATHER WATCH HAS BEEN CANCELED. NMZ106-302245- /O.CAN.KABQ.FW.A.0016.130501T2100Z-130502T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 340 PM MDT TUE APR 30 2013 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. WHILE RELATIVE HUMIDITIES WILL DROP INTO THE SINGLE DIGITS WEDNESDAY AFTERNOON...WINDS LOOK TO REMAIN BELOW CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ NMZ101-105-010100- /O.CON.KABQ.FW.W.0016.000000T0000Z-130501T0100Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 340 PM MDT TUE APR 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH 6 PM. * 20 FOOT WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:11 AM MST, 3 minutes earlier.
Area forecast discussion, Apr 29, 2:11 AM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 AM MDT MON APR 29 2013 .DISCUSSION... CURRENTLY...WEAK NORTHWEST FLOW ALOFT ON BACK SIDE OF SPRAWLING SLOPPY TROUGH MOVING OUT OF NEW MEXICO INTO THE HEART OF TEXAS...AS SURFACE LOW OVER WESTERN KANSAS EXTENDS WEAK TROUGH SOUTH AND WEST ACROSS THE EASTERN TIER OF NEW MEXICO. UPSTREAM...A TIGHT SHORTWAVE MOVING OFF THE SOUTHEAST ALASKAN PANHANDLE IS TAKING AIM ON THE PACIFIC NORTHWEST...AND JUST BEGINNING ITS DOWNSTREAM SLIDE OVER THE TOP OF PACIFIC RIDGE EXTENDING FROM OFFSHORE CENTRAL CALIFORNIA NORTH ACROSS THE ALEUTIAN CHAIN INTO THE WESTERN BERING SEA. MODELS...IN REASONABLE AGREEMENT THROUGH SUNDAY NIGHT ON BASIC PATTERN EVOLUTION AND WEATHER STORY. DIFFERENCES EMERGING HEADING INTO MONDAY THROUGH MIDWEEK ON FEATURE PLACEMENT AND TIMING...BUT ENOUGH BROAD CONSENSUS HERE TO SUPPORT A REASONABLE FORECAST IN THE EXTENDED PERIODS. PLAUSIBLE CONSENSUS SHOWS PACIFIC SHORTWAVE DIGGING DEEP COLD TROUGH TO THE CENTRAL ROCKIES AND NORTHERN NEW MEXICO BY WEDNESDAY...AND INTO EASTERN NEW MEXICO WEDNESDAY NIGHT. SOLUTIONS CLOSING OFF A LOW OVER THE LOWER MISSOURI VALLEY BY FRIDAY MORNING LEAVING NEW MEXICO IN TRAILING NORTHWEST FLOW ALOFT. WITH COILED CIRCULATION WOBBLING OVER THE CENTRAL PLAINS AND OZARK PLATEAU OF SOUTHERN MISSOURI...SUBSTANTIAL SHORTWAVE DEVELOPING FROM THE PLAINS CIRCULATION WESTWARD TO THE OREGON CASCADES SATURDAY MORNING WILL AMPLIFY AND SWING SOUTHWARD TO SOUTHERN CALIFORNIA BY SUNDAY. SHORTWAVE WILL CLOSE OFF INTO A LOW OFF THE SOUTHERN CALIFORNIA COAST AS THE WORK WEEK GETS UNDERWAY...TO PUSH SOUTHWEST FLOW ALOFT INTO NEW MEXICO AS CIRCULATION CENTER DRIFTS ONSHORE ACROSS THE CALIFORNIA DESERTS AND ACROSS THE COLORADO RIVER INTO WESTERN ARIZONA BY MIDWEEK. ECMWF SOLUTION RUNNING A LITTLE FASTER AND TIGHTER IN DEVELOPING CLOSED LOW OFF THE CALIFORNIA COAST AND PHASING IT WITH MORE SUBSTANTIAL TROUGH AMPLIFYING OVER THE CANADIAN PRAIRIES AND INTO THE NORTHERN PLAINS. GFS IN CONTRAST RUNNING WITH A MUCH MORE CONVOLUTED STORY...BUILDING A SHORT LIVED OMEGA BLOCK OVER THE WEST COAST FOR THE FIRST OF THE WORK WEEK...AND THEN TRIES TO UNDERCUT THE RIDGE WITH THE OFFSHORE CLOSED LOW. UPSHOT IS A MUCH SLOWER SOLUTION WITH SUBSTANTIAL RIDGING IN ADVANCE. COMMON THEME IS THE PASSAGE OF A PACIFIC SYSTEM...AND THUS COMFORTABLE IN KEEPING SOME PRECIPITATION CHANCES IN FOR NEXT WEEKEND INTO THE FOLLOWING WORK WEEK FOR NOW. FOR TODAY...WEAK NORTHWEST FLOW ALOFT AS BAGGY TROUGH SLIDES SOUTH AND EAST INTO TEXAS...AND SURFACE LOW DEEPENS OVER THE OKLAHOMA AND TEXAS PANHANDLES. CONTINUED WARMING TREND WILL ADD ANOTHER HANDFUL OF DEGREES TO MAXIMUM TEMPERATURES WITH DEPARTURES 8 TO 15 DEGREES ABOVE LATE APRIL NORMALS. VERY SPOTTY THUNDERSTORMS POSSIBLE OVER THE NORTHERN MOUNTAIN SUMMITS...ON THE DYNAMIC SOUTHERN EDGE OF THE FASTER NORTHWEST FLOW MOVING ACROSS THE CENTRAL ROCKIES...AND NO WETTING RAIN EXPECTED WITH ANY OF THESE IN A VERY DRY PATTERN. FOR TUESDAY...PACIFIC NORTHWEST SHORTWAVE DIGGING TROUGH OUT OVER THE INTERMOUNTAIN REGION HEADING FOR NEW MEXICO. ASSOCIATED COLD FRONT LYING FROM DENVER TO SOUTHERN NEVADA EARLY TUESDAY AFTERNOON WITH THE FIRST OF THE COLD AIR REACHING THE NORTHERN BORDER OF NEW MEXICO TUESDAY NIGHT. AHEAD OF THE COLD PUSH...TUESDAY TEMPERATURES WILL CONTINUE THE RUN OF WARM DAYS...WITH NEAR RECORD HIGH TEMPERATURES POSSIBLE OVER MUCH OF THE STATE. EASTERN POINTS WILL RUN 10 TO 20 DEGREES ABOVE NORMAL...WITH 8 TO 15 DEGREE DEPARTURES COMMON IN THE WEST. AS THE FRONT DRAWS CLOSER TUESDAY NIGHT...SHOWERS WILL DEVELOP LATE OVER THE NORTHERN TIER AND THE NORTHEAST HIGHLANDS AND PLAINS. FOLLOWING RECORD HIGH TEMPERATURES DURING THE DAY...OVERNIGHT CHANGEOVERS TO SNOW WILL BE CONFINED TO THE SUMMITS OF THE SANGRE DE CRISTO AND SAN JUANS CLOSEST TO THE COLORADO BORDER WITH LITTLE SUBSTANTIAL ACCUMULATION. STRENGTHENING FLOW ALOFT WILL ALSO BOOST AFTERNOON WIND SPEEDS AHEAD OF THE FRONT...WITH FIRE ISSUES DEVELOPING TUESDAY AFTERNOON FROM THE ARIZONA LINE TO THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN PLAINS...MOSTLY ALONG AND NORTH OF INTERSTATE 40. FOR WEDNESDAY...APPROACHING COLD TROUGH WILL SHIFT A LITTLE EAST AND CONTINUE SOUTHWARD PLUNGE WITH NORTHEAST NEW MEXICO ITS FIRST STOP. MUCH COLDER AIR WILL SPILL OUT OF THE CENTRAL PLAINS INTO EASTERN NEW MEXICO...WHILE MAIN COLD PUSH WITH THE SYSTEM SLAMS SOUTHWARD OVER THE CENTRAL AND WEST THROUGH WEDNESDAY AFTERNOON. TEMPERATURE DROPS FROM NEAR RECORD WARMTH TO 10 TO 20 DEGREES BELOW EARLY MAY NORMALS WILL PRESENT THERMODYNAMIC SURPRISE FOR NORTHERN AND EASTERN SECTIONS OF THE STATE WEDNESDAY AFTERNOON...WHILE THE SOUTH AND WEST TEMPERATURES PLUMMET OUT OF RECORD HIGHS BACK TOWARD NORMAL. GUSTY WINDS SHIFTING NORTHEAST OVER THE EASTERN PLAINS WEDNESDAY EVENING WILL SQUIRT THROUGH CENTRAL MOUNTAIN CHAIN GAPS AND BLOW OVER THE RIO GRANDE VALLEY WEDNESDAY NIGHT...WITH SPEED FORECASTS ALREADY AT ADVISORY LEVELS FOR SOCORRO COUNTY NORTH TO THE ALBUQUERQUE METRO AREA AND ON UP THE INTERSTATE 25 CORRIDOR TOWARD SANTA FE. WITH THE FRONT WILL COME PRECIPITATION...WITH SOME ACCUMULATING SNOWS POSSIBLE OVER THE NORTHERN MOUNTAINS...RATON RIDGE...AND INTO THE NORTHEAST PLAINS. GUSTY WINDS WILL SET UP AREAS OF BLOWING SNOW...ESPECIALLY IN UNION AND EASTERN COLFAX COUNTIES THROUGH WEDNESDAY NIGHT. FOR THURSDAY...TROUGH PLUNGING INTO TEXAS AND SHIFTING EASTWARD WILL LEAVE NEW MEXICO IN TURBULENT NORTHWEST FLOW...AS COLD FRONT MOVES WELL SOUTH INTO NORTHERN NEW MEXICO. TEMPERATURES WILL STALL 15 TO 25 DEGREES BELOW EARLY MAY NORMALS TO SET UP A CHILLY DAY WITH BLUSTERY EAST AND NORTHEAST WINDS ACROSS THE CENTRAL AND EASTERN HALF OF THE STATE...AND CONTINUING GAP WINDS THROUGH THE CENTRAL MOUNTAIN CHAIN THROUGH MUCH OF THE DAY RUNNING NEAR OR ABOVE ADVISORY THRESHOLDS. PRECIPITATION OF WEDNESDAY NIGHT WILL END ABRUPTLY ON THURSDAY. TEMPERATURES STRUGGLING TO MAKE THE 40S IN THE NORTHEAST WILL GIVE AT LEAST A FIGHTING CHANCE TO MELT ANY OVERNIGHT SNOW HEADING INTO THURSDAY AFTERNOON. OUTLOOK...FRIDAY THROUGH WEEKEND...WARMING TREND FRIDAY AND SATURDAY...WITH TROUGH SWING ACROSS THE STATE PUSHING TEMPERATURES BACK DOWN ON SUNDAY. APPROACHING COLD FRONT ASSOCIATED WITH AMPLIFYING TROUGH WILL TOUCH OFF SOME SCATTERED SHOWERS OVER THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS SATURDAY WITH COVERAGE EXPANDING SOUTH AND WEST SATURDAY NIGHT AS SURFACE LOW SETS UP OVER WESTERN SIDE OF THE STATE. CLOSED LOW DEVELOPING OVER THE GRAND CANYON ON SUNDAY WILL SHIFT FLOW ALOFT OVER NEW MEXICO TO THE SOUTHWEST...AND BOOST THUNDERSTORM CHANCES SUNDAY AFTERNOON FOR THE CENTRAL AND WEST. UNSETTLED AND SHOWERY WEATHER WILL CONTINUE INTO SUNDAY NIGHT. SHY && .FIRE WEATHER... MAIN FIRE WEATHER CONCERNS REMAIN UNSTABLE AND VERY DRY CONDITIONS TODAY AND PARTICULARLY TUESDAY. STRONG WEST WINDS ACROSS NORTHWEST AND WEST CENTRAL NM WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 101 AND 105 FOR TUESDAY AFTERNOON AND EARLY EVENING AS A RESULT. MUCH COOLER TEMPERATURES STILL ON TRACK FOR WEDNESDAY THROUGH THE REMAINDER OF THE WORK WEEK. POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES ONCE AGAIN LAST NIGHT EXPECTED AGAIN TONIGHT/TUESDAY MORNING. SLIGHTLY WARMER TEMPERATURES TODAY AND WITH INCREASED MIXING...EXPECTING SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND HIGHER...MORE ERRATIC GUSTS...REMAINING BELOW CRITICAL THRESHOLDS...HOWEVER. OTHERWISE...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES AND HIGH HAINES OF 6 DISTRICT-WIDE. VENTILATION WILL BE EXCELLENT DUE TO EXCEPTIONALLY HIGH MIXING HEIGHTS AND ONLY MODERATE WIND SPEEDS. AS THE NEXT STORM SYSTEM APPROACHES THE STATE FROM THE NORTHWEST TUESDAY...WINDS WILL INCREASE ACROSS WEST-CENTRAL AND NORTHWEST NM. STRONG MIXING COMBINED WITH THESE INCREASING WINDS WILL RESULT IN A BREEZY TO WINDY DAY. MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP ONCE AGAIN INTO THE SINGLE DIGITS AND COMBINED WITH THE STRONG WEST WINDS IN 101 AND 105...SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. MAY ALSO SEE A COUPLES OF HOURS OF CRITICAL CONDITIONS FROM THE CENTRAL HIGHLANDS NORTH TOWARD THE NORTHEAST HIGHLANDS BUT AREAL COVERAGE IS MORE LOCALIZED. DEEP AND UNSEASONABLY COLD UPPER LEVEL TROUGH DROPS SOUTHEASTWARD INTO NORTHEAST NM WEDNESDAY. INITIAL PACIFIC FRONT PUSHES THROUGH THE WESTERN HALF OF THE STATE WEDNESDAY MORNING WITH THE MORE POTENT BACK DOOR PUSH EXPECTED TO PLOW IN LATER IN THE DAY. TEMPERATURES WILL COOL SIGNIFICANTLY AND MIXING HEIGHTS WILL LOWER. WELL BELOW AVERAGE TEMPERATURES ARE EXPECTED FOR NORTHEAST AND NORTHWEST AREAS WEDNESDAY. A LARGE SCALE AND STRONG EASTERLY SURFACE PUSH CONTINUES WEDNESDAY NIGHT INTO THURSDAY...TRANSPORTING IN A COLDER AIR MASS ALONG WITH MUCH HIGHER RELATIVE HUMIDITY VALUES. WIDESPREAD LOW CLOUDS AND A FEW SHOWERS MAY DEVELOP ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY NIGHT/THURSDAY MORNING. TEMPERATURES REBOUND FRIDAY BUT REMAIN BELOW SEASONAL AVERAGES FOR EARLY MAY. MEDIUM RANGE WEATHER PREDICTION MODELS INDICATING ANOTHER EASTERN/BACK DOOR SURGE FOR NEXT WEEKEND...POSSIBLY IN CONCERT WITH AN UPPER LEVEL TROUGH PASSAGE. THIS COMBO COULD SPELL BETTER CHANCES FOR MEASURABLE PRECIPITATION SUNDAY INTO EARLY NEXT WEEK. 33 && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS OVER NORTHERN AND CENTRAL NEW MEXICO. MORE HIGH BASED CUMULUS CLOUDS WILL LIKELY BLOSSOM MONDAY AFTERNOON. A FEW SHOWERS MAY ALSO DEVELOP MONDAY...BUT THESE WILL BE SPARSE...GENERALLY ONLY PRODUCING VIRGA AND SPRINKLES WITH SOME LOCALIZED GUSTY WINDS. OTHERWISE...LIGHT TO MODERATE BREEZES IN THE 10-20KT RANGE WILL BE COMMON ACROSS THE FORECAST AREA. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 80 44 83 45 / 0 0 0 0 DULCE........................... 75 35 76 34 / 5 0 0 0 CUBA............................ 79 39 80 39 / 0 0 0 0 GALLUP.......................... 80 35 80 40 / 0 0 0 0 EL MORRO........................ 76 33 75 33 / 0 0 0 0 GRANTS.......................... 81 38 80 42 / 0 0 0 0 QUEMADO......................... 78 40 80 42 / 0 0 0 0 GLENWOOD........................ 86 42 88 42 / 0 0 0 0 CHAMA........................... 70 37 71 37 / 5 0 5 5 LOS ALAMOS...................... 75 49 78 48 / 5 0 0 0 PECOS........................... 75 47 76 46 / 5 0 0 0 CERRO/QUESTA.................... 74 41 76 40 / 5 5 5 5 RED RIVER....................... 66 35 67 35 / 10 5 5 10 ANGEL FIRE...................... 69 32 71 32 / 5 5 5 10 TAOS............................ 75 36 77 40 / 5 5 0 5 MORA............................ 73 41 75 42 / 5 5 0 10 ESPANOLA........................ 81 44 83 45 / 5 0 0 0 SANTA FE........................ 77 48 80 49 / 5 5 0 0 SANTA FE AIRPORT................ 80 46 83 46 / 5 5 0 0 ALBUQUERQUE FOOTHILLS........... 81 54 84 55 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 84 55 87 55 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 86 51 88 54 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 86 52 87 53 / 5 5 0 0 LOS LUNAS....................... 86 49 88 51 / 5 5 0 0 RIO RANCHO...................... 85 53 87 52 / 5 5 0 0 SOCORRO......................... 88 54 91 53 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 79 49 81 48 / 5 0 0 0 TIJERAS......................... 80 49 83 47 / 5 5 0 0 MORIARTY/ESTANCIA............... 81 43 82 46 / 0 0 0 0 CLINES CORNERS.................. 78 47 81 46 / 0 0 0 0 GRAN QUIVIRA.................... 80 49 82 49 / 5 5 0 0 CARRIZOZO....................... 82 53 85 53 / 5 5 0 0 RUIDOSO......................... 74 49 77 49 / 5 5 5 0 CAPULIN......................... 79 43 83 39 / 5 5 5 10 RATON........................... 81 40 85 41 / 5 5 5 10 SPRINGER........................ 82 42 85 42 / 5 5 5 10 LAS VEGAS....................... 79 46 81 45 / 5 5 0 10 CLAYTON......................... 86 50 88 43 / 5 5 0 10 ROY............................. 83 47 84 45 / 5 5 0 10 CONCHAS......................... 88 50 90 48 / 5 5 0 5 SANTA ROSA...................... 87 51 89 50 / 5 0 0 5 TUCUMCARI....................... 90 52 94 50 / 5 5 0 5 CLOVIS.......................... 87 52 90 50 / 5 5 0 5 PORTALES........................ 88 52 91 51 / 5 5 0 5 FORT SUMNER..................... 89 52 93 52 / 5 5 0 5 ROSWELL......................... 92 53 96 55 / 5 5 5 5 PICACHO......................... 84 53 87 55 / 5 5 5 5 ELK............................. 77 52 82 52 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 7 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101-105. && SHY
Hazardous weather outlook, Apr 28, 4:57 AM MST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MDT SUN APR 28 2013 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 557 AM MDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS BEHIND A STRONG SOUTHBOUND COLD FRONT ACROSS AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY MAY KICK UP SIGNIFICANT AMOUNTS OF DUST...WHICH MAY SHARPLY REDUCE VISIBILITIES AT TIMES THROUGH THE DAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:06 PM MST | Fire Weather Watch | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.